MAUDE Adverse Event Report: K2M, INC. ALEUTIAN IBF SYSTEMS; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. ALEUTIAN IBF SYSTEMS; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 3303-20728M
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the cage was disposed of by the user, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.In placing the cage, the surgeon reportedly may have been too lateral with his initial approach, and the interbody ended up being anterior of the transverse process instead of being centered in the disc space along the anterior column of the spine.In order to retrieve the interbody and reposition it, the surgeon had to remove the transverse process, which made it difficult to achieve good bone purchase in the corresponding pedicle.The surgeon decided not to reinsert the cage and left the disc space empty.The incident was most likely due to the surgeon's approach/technique.While the implant was not returned, a general review of the manufacturing and inspection records revealed no additional information.User disposed.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a surgery took place in which an cage was unable to be implanted as intended thereby extending the surgery time.Surgery took place (b)(6) 2016.(related to 3004774116-2017-00005).

Brand Name
ALEUTIAN IBF SYSTEMS
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6428695
Report Number3004774118-2017-00032
Device Sequence Number18946138
Product Code MAX
UDI-Device Identifier10888857072633
UDI-Public10888857072633
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number3303-20728M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3303-90151 LOT UNKNOWN; 3303-90381 LOT CJLV004; 6101-2102808TL7-G2 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;